|HIV Runner Looking for other Antiviral Options
Nov 15, 2013
Hello Everyone! I am a 47 male runner STILL competing and racing road races and cross country events around the world. Having been an all american in the 10,000 meters in college, I still enjoy the competition and challenge of racing at this older age. I was diagnosed POSITIVE 4 years ago and one year after started antivirals. Currently I am on 3TC and Stochrin. I am handling fairly well the meds but they have changed my blood composition...giving me a slight anemia and causing some effects like shortness of breath and tiredness and loss of libido. Are there any other options of antivirals that I could consider that might work better for someone who is fairly dedicated to running and competing? I currently take multivits, Vitamin b12 and a shot of wheat grass juice daily. Any recommendations would be greatly appreciated!
| Response from Mr. Vergel
Stocrin is efavirenz, a commonly used non nucleoside analog used as first line treatment. It is known as Sustiva in the United States, so this tells me you live in another country where options may not be as widely available, so take that into consideration when you read this post.
Efavirenz is known to cause central nervous system side effects that affect sleep quality which can lead to fatigue and "mental fogginess" as some people in the community call it. It can also increase LDL and HDL cholesterol. Fatigue can decrease libido and your aerobic capacity.
There are several new drugs used in first line treatment that do you have these side effects. Talk to your doctor about raltegravir, rilpivirine, elvitegravir, and others. Depending on your country you may have access to just a few of them: First-Line HIV Medications
Good luck and keep taking care of yourself. Your supplement list is reasonable.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Red Spots After Masturbation Worried I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Can Hpv Cause A Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.